Hail, Appling
- When
- March 26, 5:15 PM EST
- Where
- Appling County, Baxley
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.767, -82.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 26, 2:37 PM EST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 237 PM EST SAT MAR 26 2005 .SYNOPSIS...FOG WAS SLOW TO BURN OFF THIS MORNING UNDER INCREASING DEBRIS FROM GOMEX TSTMS. STILL SOME LIGHT FOG OR HAZE AROUND PORTIONS OF THE AREA EVEN AT 2 PM. QUASI-STATIONARY FRONT ACROSS N FL INTERACTING WITH SERIES OF SHORTWAVES...AGAIN PRODUCING STRONG TO SVR TSTMS. SO FAR...THIS ACTIVITY HAS BEEN CONFINED TO N FL AND EXTREME SE GA. HOWEVER...MORE ACTIVITY IS BEGINNING TO DEVELOP IN INCREASINGLY UNSTABLE AIRMASS OVER COASTAL SE GA. .SHORT TERM...1ST ROUND OF CONVECTION HAS MOVED OUT OF THE AREA... WITH MORE CONVECTION MOVING ACROSS N CENTRAL FL. APPEARS TO BE A FEW MORE SUPERCELLS UPSTREAM OVER THE EXTREME N GOMEX AND OVER SE AL. THIS ACTIVITY SHOULD CONTINUE TO INCREASE AS IT MOVES E. ALL-IN- ALL...EXPECT ACTIVE WX TO CONTINUE THRU THE REMAINDER OF THE AFTN AND INTO THE NIGHTTIME HOURS...AND SPC HAS SVR TSTM WATCH NUMBER 86 IN EFFECT UNTIL 5 PM. PRECIP SHOULD REMAIN FAIRLY WIDESPREAD NEAR AND N OF THE WARM FRONT AS IT LIFTS N...WITH MORE SCATTERED ACTIVITY S OF THE FRONT. THUS...HIGHEST POPS TONIGHT WILL SHIFT TO GA ZONES. STILL EXPECTING ANOTHER BOUT OF SVR WX SUN...MAINLY DURING THE AFTN HOURS...AS SQUALL LINE DEVELOPS AND PUSHES ACROSS THE AREA. LOOKS LIKE THIS SQUALL LINE WILL BE ACCOMPANIED BY ENERGY HELICITY INDICES (EHI) OF OVER 2...INCREASING UPPER JET DYNAMICS...AND AN INCREASING LOW-LEVEL JET AS WELL. LOOKS LIKE A GOOD BIT OF DRY AIR AT 500 MB LATE IN THE DAY AS WELL. WILL CONTINUE TO MENTION WIND... HAIL...AND TORNADOES IN HWO FOR SUN. SPC HAS NW 2/3 OF THE AREA UNDER A MODERATE RISK OF SVR WX...WITH A SLIGHT RISK OVER THE REMAINDER OF THE AREA. GFS HAS SLOWED PROGRESSION OF SQUALL LINE AND FRONT A BIT...BUT SQUALL LINES TYPICALLY MOVE FASTER THAN PROGGED ACROSS OUR AREA. UNFORTUNATELY...THIS WILL COINCIDE WITH MAX AFTN HEATING AS WELL. .LONG TERM...HAVE MADE FEW CHANGES TO THE EXTENDED PACKAGE. STILL LOOKS LIKE GOOD WX FOR AT LEAST A FEW DAYS AROUND MID-WEEK. ANOTHER FRONT EXPECTED TO CROSS THE AREA BY SAT. && .MARINE...WARM FRONT LIFTS NORTH OF THE WATERS TONIGHT. COLD FRONT MOVES THROUGH MONDAY AM. WINDS VEERING TO SW OUT AHEAD OF APPROACHING COLD FRONT SUNDAY NIGHT. SCA CONDITIONS EXPECTED ACROSS THE OFFSHORE WATERS MONDAY AS FRONT MOVES THROUGH. WIND AND SEAS HIGHER NEAR THUNDERSTORMS...SOME MAY BE SEVERE THROUGH MONDAY MORNING. && .FIRE WX...NO CONCERNS OTHER THAN FOR THUNDERSTORMS THROUGH MONDAY MORNING. DRIER AIR MOVING IN EARLY NEXT WEEK BUT ONLY MARGINALLY LOW RELATIVE HUMIDITIES EXPECTED AT THIS TIMES. && .PRELIMINARY POINT TEMPS/POPS... AMG 64 78 57 69 / 80 70 60 10 SSI 63 72 62 68 / 70 70 40 60 JAX 65 81 60 70 / 70 50 30 60 SGJ 67 78 65 70 / 60 50 30 50 GNV 65 82 59 70 / 60 50 30 50 OCF 67 83 61 70 / 50 40 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/PETERSON/DEESE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1055 AM EST SAT MAR 26 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1055 AM EST SAT MAR 26 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE STORM WATCH IN EFFECT UNTIL 5 PM... A WARM FRONT WILL LIFT NORTH INTO SOUTHEAST GEORGIA THIS AFTERNOON AND NORTH OF THE ALTAMAHA THIS EVENING. THE ATMOSPHERE WILL BECOME MORE UNSTABLE AS THE WARM SECTOR MOVES IN. IN ADDITION...MID LEVEL DISTURBANCES WILL RAPIDLY MOVE IN FROM THE GULF WHICH WILL LEAD TO THE DEVELOPMENT OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY... A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA EASTER SUNDAY...AND STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 416 PM EST SAT MAR 26 2005 GAZ134-151-262200- BACON GA-PIERCE GA- 416 PM EST SAT MAR 26 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EST... AT 416 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES WEST OF BRISTOL...OR ABOUT 9 MILES SOUTHEAST OF ALMA...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRISTOL THROUGH 500 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 423 PM EST SAT MAR 26 2005 GAZ150-262200- WARE GA- 423 PM EST SAT MAR 26 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE COUNTY FOR STRONG THUNDERSTORM HAIL VALID UNTIL 500 PM EST... AT 423 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF DIXIE UNION...OR ABOUT 14 MILES SOUTH OF ALMA...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DIXIE UNION THROUGH 500 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 433 PM EST SAT MAR 26 2005 GAZ136-262215- WAYNE GA- 433 PM EST SAT MAR 26 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG THUNDERSTORM HAIL VALID UNTIL 515 PM EST... AT 433 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF ODUM...OR ABOUT 9 MILES NORTH OF PATTERSON...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ODUM...JESUP...GARDI AND DOCTORTOWN THROUGH 515 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 448 PM EST SAT MAR 26 2005 GAZ132-133-262230- COFFEE GA-JEFF DAVIS GA- 448 PM EST SAT MAR 26 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR HAIL VALID UNTIL 530 PM EST... AT 448 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF DENTON...OR ABOUT 10 MILES EAST OF BROXTON...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SNIPESVILLE...DENTON AND HAZLEHURST THROUGH 530 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THIS CLUSTER OF STORMS IS BEING CLOSELY MONITORED FOR POSSIBLE WARNINGS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SANDRIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 502 PM EST SAT MAR 26 2005 GAZ134-135-262245- APPLING GA-BACON GA- 502 PM EST SAT MAR 26 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND EXTREME NORTHWEST BACON COUNTIES FOR STRONG THUNDERSTORM HAIL VALID UNTIL 545 PM EST... AT 502 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 12 MILES SOUTHWEST OF BAXLEY...OR ABOUT 10 MILES SOUTH OF GRAHAM...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BAXLEY AND SURRENCY THROUGH 545 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 5 NE SCREVEN 31.53N 81.96W
03/26/2005 0.25 INCH WAYNE GA LAW ENFORCEMENT
&&
PPThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440567.